Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 152, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2012, 4:47 PM EDT for Elliott County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 8, 2012, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Elliott County, KY
The radar
The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS53 KJKL 082047
SVRJKL
KYC063-082115-
/O.NEW.KJKL.SV.W.0152.120708T2047Z-120708T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 515 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR STARK...OR 9 MILES NORTH OF
SANDY HOOK...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
STARK...NEWFOUNDLAND...BRUIN AND CULVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3824 8313 3823 8309 3820 8305 3820 8301
3818 8298 3818 8292 3807 8295 3812 8324
3813 8324 3813 8322 3817 8320 3818 8323
3824 8322 3826 8318 3826 8315
TIME...MOT...LOC 2047Z 286DEG 11KT 3821 8317
WIND...HAIL 60MPH 0.75IN
$$
JACOBSON2 follow-up statements
072
WWUS53 KJKL 082100
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT SUN JUL 8 2012
KYC063-082115-
/O.CON.KJKL.SV.W.0152.000000T0000Z-120708T2115Z/
ELLIOTT KY-
500 PM EDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ELLIOTT COUNTY UNTIL 515 PM EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR STARK...OR 8 MILES NORTH OF
SANDY HOOK...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
NEWFOUNDLAND...BRUIN AND CULVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3819 8320 3822 8320 3825 8317 3826 8315
3824 8313 3823 8309 3820 8305 3820 8301
3818 8298 3818 8292 3807 8295 3812 8324
3813 8324 3813 8322 3817 8320
TIME...MOT...LOC 2100Z 286DEG 11KT 3820 8312
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN271
WWUS53 KJKL 082115
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
515 PM EDT SUN JUL 8 2012
KYC063-082125-
/O.EXP.KJKL.SV.W.0152.000000T0000Z-120708T2115Z/
ELLIOTT KY-
515 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELLIOTT COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3819 8320 3822 8320 3825 8317 3826 8315
3824 8313 3823 8309 3820 8305 3820 8301
3818 8298 3818 8292 3807 8295 3812 8324
3813 8324 3813 8322 3817 8320
TIME...MOT...LOC 2100Z 286DEG 11KT 3820 8312
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:31 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 8, 4:31 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 431 PM EDT SUN JUL 8 2012 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 248 PM EDT SUN JUL 8 2012 A COLD FRONT STILL ALONG THE OHIO RIVER CONTINUES TO BE THE FOCUS FOR THE PERIOD. CONVECTION HAS RAMPED UP IN THE LAST HOUR AND EXPECT THIS ACTIVITY TO CONTINUE DEVELOPING AND STRENGTHENING OVER THE COURSE OF THE AFTERNOON AND INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTH. FCST SOUNDINGS STILL INDICATE A GOOD POTENTIAL FOR STORMS TO OUTFLOW WITH GUSTO AND WILL CONTINUE TO HIGHLIGHT DAMAGING WINDS AS A PRIMARY THREAT THROUGH THE OVERNIGHT HOURS. STILL CANNOT COMPLETELY RULE OUT SOME HAIL WITH ANY STORMS THIS AFTERNOON AND TONIGHT GIVEN THE PARAMETERS SEEN IN BOTH THE NAM AND GFS BUFR SOUNDINGS...THOUGH A LACK OF SHEAR ALONG WITH RIDICULOUSLY HIGH WET BULB ZERO HEIGHTS WOULD SEEM TO PRECLUDE THIS THREAT. FINALLY...DESPITE THE PERSISTENT DROUGHT CONDITIONS...ANTICIPATED DEEP WARM CLOUD PROCESSES COMBINED WITH PWATS APPROACHING 2 INCHES COUPLED WITH SINGLE DIGIT FCST STORM MOTIONS THROUGH MONDAY NIGHT WILL CERTAINLY PORTEND A THREAT FOR LOCALIZED...SHORT FUSED HYDRO ISSUES. TEMPERATURES WILL BE A RELATIVE NON ISSUE TONIGHT WITH LOWS AIMING FOR THE LOW 70S....AND LOOK TO BEGIN RETURNING TO MORE NORMAL RANGES ON MONDAY WITH HIGHS EXPECTED TO REMAIN BELOW 90 FOR THE FIRST TIME IN OVER A WEEK...AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 431 PM EDT SUN JUL 8 2012 A STALLED FRONT SHOULD BE NEAR THE SOUTHERN EDGE OF THE FORECAST AREA AT THE START OF THE PERIOD...WITH SOME LIMITED DRYING OVER THE NORTHERN END OF THE FORECAST AREA. THE DRIER AIR WILL STRUGGLE TO MAKE IT ANY FURTHER SOUTHEAST INTO THE APPALACHIANS. THE FRONT IS THEN EXPECTED BECOME MORE DIFFUSE AS TIME GOES BY DURING THE WEEK. WITHOUT A CLEAN ARRIVAL OF A DRIER AIR MASS...POPS WILL LINGER FOR MOST LOCATIONS DURING THE PERIOD...WITH THE HIGHEST VALUES IN THE SOUTH AND SOUTHEAST. TOWARD THE WEEKEND...FLOW AROUND SUBTROPICAL HIGH PRESSURE TO OUR EAST WILL BE SENDING DEEPER MOISTURE BACK NORTH OVER THE REGION...WITH A BIT HIGHER PROBABILITY OF PRECIP. HOWEVER... WITHOUT STRONG FEATURES TO KEY ON...WILL NOT USE POPS ANY HIGHER THAN CHANCE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 127 PM EDT SUN JUL 8 2012 VFR CONDITIONS ARE EXPECTED TO CONTINUE THRU THE FIRST FEW HOURS OF THE PERIOD. HOWEVER...TSTMS ARE BEGINNING TO DEVELOP OVER CNTRL KY AND EXPECT ACTIVITY TO BEGIN TO IMPACT TERMINALS OF ERN KY BY 20-21Z. OUTSIDE OF ANY STORMS...CIGS LOOK TO REMAIN VFR THROUGH 00Z. CIGS ARE EXPECTED TO DROP INTO MVFR WITH VSBYS POSSIBLY DROPPING INTO IFR OR WORSE IN AND AROUND ANY OF THE HEAVIER DOWNPOURS. WINDS WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD AS ANY STORMS THROUGH 12Z WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 30 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...MB LONG TERM....HAL AVIATION...MB
Hazardous weather outlook, Jul 8, 3:36 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT SUN JUL 8 2012 KYZ044-050>052-058>060-068-069-104-106>114-119-120-092245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...INEZ...PIKEVILLE 336 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH INTO THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS WITH ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLASH FLOODING FROM THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...LARGE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. TEMPERATURES ACROSS THE AREA WILL NOT BE AS HOT AS IN RECENT DAYS THIS AFTERNOON BUT ABNORMAL MAX TEMPERATURES STILL WILL BE PRESENT TODAY. PLEASE SEE THE LATEST SDFNPWJKL FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY FROM MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY THUNDERSTORM WIND DAMAGE...LARGE HAIL...OR INSTANCES OF FLOODING THIS AFTERNOON AND INTO TONIGHT. KYZ079-080-083>088-115>118-092245- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG 336 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH INTO THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS WITH ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLASH FLOODING FROM THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...LARGE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. TEMPERATURES ACROSS THE AREA WILL NOT BE AS HOT AS IN RECENT DAYS THIS AFTERNOON BUT ABNORMAL MAX TEMPERATURES STILL WILL BE PRESENT TODAY. PLEASE SEE THE LATEST SDFNPWJKL FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY FROM MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO REPORT ANY THUNDERSTORM WIND DAMAGE...LARGE HAIL...OR INSTANCES OF FLOODING THIS AFTERNOON AND INTO TONIGHT. MB
In the hours before
Special weather statement, Jul 8, 3:17 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 317 PM EDT SUN JUL 8 2012 KYZ044-082000- FLEMING- 317 PM EDT SUN JUL 8 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 400 PM EDT SUNDAY AFTERNOON... FLEMING. AT 317 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR WALLINGFORD...OR 7 MILES EAST OF FLEMINGSBURG...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PLUMMERS LANDING AROUND 340 PM EDT...MUSES MILLS AROUND 350 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. JACOBSON
Special weather statement, Jul 8, 3:58 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 358 PM EDT SUN JUL 8 2012 KYZ044-052-082030- ROWAN-FLEMING- 358 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT SUNDAY AFTERNOON... NORTHERN ROWAN AND SOUTHEASTERN FLEMING. AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RINGOS MILLS...OR 9 MILES NORTHWEST OF MOREHEAD...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HAYS CROSSING AROUND 410 PM EDT...CRANSTON AROUND 415 PM EDT...TRIPLETT AROUND 420 PM EDT...CHRISTY AROUND 425 PM EDT...GATES AROUND 430 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. JACOBSON
Special weather statement, Jul 8, 4:06 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 406 PM EDT SUN JUL 8 2012 KYZ088-082030- HARLAN- 406 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 430 PM EDT SUNDAY AFTERNOON... NORTHEASTERN HARLAN. AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCK HOUSE... OR 18 MILES SOUTHWEST OF WHITESBURG...MOVING EAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROCK HOUSE AROUND 430 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Jul 8, 4:45 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 445 PM EDT SUN JUL 8 2012 KYZ050-082115- MONTGOMERY- 445 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 515 PM EDT SUNDAY AFTERNOON... NORTHWESTERN MONTGOMERY. AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRASSY LICK... OR 7 MILES WEST OF MOUNT STERLING...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRASSY LICK AROUND 455 PM EDT...MOUNT STERLING AROUND 510 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Jul 8, 4:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 SE PLUMMERS LANDING 38.30N 83.53W
07/08/2012 FLEMING KY LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 32.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 34 min |
| Jul 8, 3:53 PM EDT | Areal Flood Advisory | JKL | Fleming | 61 min |
| Jul 8, 5:30 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan, Wolfe | 45 min |
| Jul 8, 5:31 PM EDT | Areal Flood Advisory | JKL | Morgan | 119 min |
| Jul 8, 6:07 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 3 hr |
| Jul 8, 6:34 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more | 2 hr |
| Jul 8, 6:52 PM EDT | Areal Flood Advisory | JKL | Fleming | 98 min |
| Jul 8, 7:06 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 24 min |
| Jul 8, 7:12 PM EDT | Areal Flood Advisory | JKL | Pulaski | 78 min |
| Jul 8, 7:31 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle | 44 min |
| Jul 8, 7:47 PM EDT | Areal Flood Advisory | JKL | Pike | 103 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.